Hail, Anoka
- When
- June 1, 3:12 PM CST to 3:17 PM CST
- Where
- Anoka County, 1.38 mi N of Andover
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 45.250, -93.300
A few short-lived storms developed in east central Minnesota, and there were two reports of sub-severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A few short-lived storms developed in east central Minnesota, and there were two reports of sub-severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 1, 1:42 PM CST, 1 hour 30 minutes earlier.
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 242 PM CDT Thu Jun 1 2023 .DISCUSSION...(This evening through Thursday) Issued at 225 PM CDT Thu Jun 1 2023 KEY MESSAGES: - Much above normal temperatures continue through at least early next week with temperatures in the lower 90s. Highs could be near record highs through the weekend. - Scattered thunderstorms continue in the afternoon through the evening into next week. This evening through Saturday... Southerly flow continues today into Saturday. With this we will be in continued warm air advection and will be getting some moisture transport as well. This means more of a hot and muggy setup today and tomorrow. With a lack of large scale synoptic support and light wind shear there is little chance for strong to severe storms. So the rain chances will be for general airmass thunderstorms from this evening through Saturday. Main impacts from this will be lightning and periods of heavy rain. The storms will likely continue to be pulse convection with varying strength, but could be slow moving with light steering flow. So what we see today and have seen in past few days will continue to be the expected weather Friday and Saturday Sunday through Monday... The heat continue this weekend into Monday with more days of temperatures in the upper 80s to lower 90s. Weaker flow aloft might help reduce the moisture some which could help it be a little less muggy outside. Monday could be the start of a cooling trend, but this varies between ensemble members as some keep the heat going into later parts of the week. With weaker moisture transport there is a lower, but still present chance for afternoon and evening thunderstorms Sunday and Monday. Tuesday through Thursday... A small change in the pattern with cooler, but still above normal temperatures. This would lead to less instability and therefore lower, but still present chances for diurnal convection in the afternoon and evening. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1259 PM CDT Thu Jun 1 2023 Prevailing VFR continues for this TAF period. Stratocu fields were beginning to develop across southern MN and Western WI which will gradually make its way to all sites. Impacts to ceilings are not anticipated except for any iso/sct SHRA and TSRA that develops this afternoon. Confidence continues to remain low as to what sites could see precipitation thus left off any mention of tempos or prob30s. Southeasterly flow continues with routine diurnal speed changes tonight through tomorrow. KMSP...Starting at about 20-21z, the chances for widely scattered shra/tsra will begin in the metro. This threat for a pop-up shower than looks to linger with us through the rest of the period. /OUTLOOK FOR KMSP/ FRI...VFR. Chc aftn/eve TSRA. Wind SE 10-15kts. SAT...VFR. Chc aftn/eve TSRA. Wind SE 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...NDC AVIATION...RMD
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 225 PM CDT Thu Jun 1 2023 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 225 PM CDT Thu Jun 1 2023 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Scattered thunderstorms are expected this evening. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. On and off, primarily afternoon and evening thunderstorm chances will continue into early next week. The risk for severe weather is low but locally heavy rain is possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The Minneapolis radar (KMPX), 49 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2023Every state in 2023This day in weather historyWarnings in Minnesota, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1105891, 1105892.